Alert archive / Utah / Red Flag Warnings in 2021
Red Flag Warning 6, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Apr 9, 2021, 2:08 PM MDT for Moffat County, Rio Blanco County, Colorado; Daggett County, Grand County, Uintah County, Utah. It took effect at Apr 10, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2021, 2:08 PM MDT (20:08 UTC)
- In effect from
- Apr 10, 2021, 12:00 PM MDT
- Expired
- Apr 10, 2021, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Moffat County, CO, Rio Blanco County, CO, Daggett County, UT, Grand County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 136 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707 WWUS85 KGJT 092008 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 208 PM MDT Fri Apr 9 2021 COZ200-202-100300- /O.UPG.KGJT.FW.A.0005.210410T1800Z-210411T0300Z/ /O.NEW.KGJT.FW.W.0006.210410T1800Z-210411T0300Z/ Little Snake Forecast Area-White River Forecast Area- 208 PM MDT Fri Apr 9 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... The National Weather Service in Grand Junction has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little Snake Forecast Area and Fire Weather Zone 202 White River Forecast Area. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Conditions will be favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ207-100300- /O.CON.KGJT.FW.W.0005.000000T0000Z-210410T0300Z/ Southwest Colorado Lower Forecast Area- 208 PM MDT Fri Apr 9 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 207... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will become favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ295-100300- /O.CON.KGJT.FW.W.0005.000000T0000Z-210410T0300Z/ Southwest Colorado Upper East Forecast Area- 208 PM MDT Fri Apr 9 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will become favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
886 WWUS85 KGJT 100301 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 901 PM MDT Fri Apr 9 2021 COZ207-101415- /O.EXP.KGJT.FW.W.0005.000000T0000Z-210410T0300Z/ /O.NEW.KGJT.FW.A.0006.210411T1800Z-210412T0200Z/ Southwest Colorado Lower Forecast Area- 901 PM MDT Fri Apr 9 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 207... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 207... The National Weather Service in Grand Junction has issued a Fire Weather Watch for gusty winds, low relative humidity and dry fuels, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will become favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ295-101415- /O.EXP.KGJT.FW.W.0005.000000T0000Z-210410T0300Z/ /O.NEW.KGJT.FW.A.0006.210411T1800Z-210412T0200Z/ Southwest Colorado Upper East Forecast Area- 901 PM MDT Fri Apr 9 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... The National Weather Service in Grand Junction has issued a Fire Weather Watch below 8000 feet for gusty winds, low relative humidity and dry fuels, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Conditions will become favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ200-202-101415- /O.CON.KGJT.FW.W.0006.210410T1800Z-210411T0300Z/ Little Snake Forecast Area-White River Forecast Area- 901 PM MDT Fri Apr 9 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... * AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little Snake Forecast Area and Fire Weather Zone 202 White River Forecast Area. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Conditions will be favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
939 WWUS85 KGJT 100757 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 157 AM MDT Sat Apr 10 2021 COZ207-102200- /O.UPG.KGJT.FW.A.0006.210411T1800Z-210412T0200Z/ /O.NEW.KGJT.FW.W.0007.210411T1800Z-210412T0200Z/ Southwest Colorado Lower Forecast Area- 157 AM MDT Sat Apr 10 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 207... The National Weather Service in Grand Junction has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will become favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ295-102200- /O.UPG.KGJT.FW.A.0006.210411T1800Z-210412T0200Z/ /O.NEW.KGJT.FW.W.0007.210411T1800Z-210412T0200Z/ Southwest Colorado Upper East Forecast Area- 157 AM MDT Sat Apr 10 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... The National Weather Service in Grand Junction has issued a Red Flag Warning below 8000 feet for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Conditions will become favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ UTZ486-487-102200- /O.EXA.KGJT.FW.W.0006.210410T1800Z-210411T0300Z/ Eastern Uinta Basin-Book Cliffs- 157 AM MDT Sat Apr 10 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 486 AND 487... The National Weather Service in Grand Junction has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...In Utah, Fire Weather Zone 486 Eastern Uinta Basin and Fire Weather Zone 487 Book Cliffs. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will be favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ200-202-102200- /O.CON.KGJT.FW.W.0006.210410T1800Z-210411T0300Z/ Little Snake Forecast Area-White River Forecast Area- 157 AM MDT Sat Apr 10 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... * AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little Snake Forecast Area and Fire Weather Zone 202 White River Forecast Area. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Conditions will be favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
200 WWUS85 KGJT 102016 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 216 PM MDT Sat Apr 10 2021 COZ200-202-UTZ486-487-110300- /O.CON.KGJT.FW.W.0006.000000T0000Z-210411T0300Z/ Little Snake Forecast Area-White River Forecast Area- Eastern Uinta Basin-Book Cliffs- 216 PM MDT Sat Apr 10 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, 486, AND 487... * AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little Snake Forecast Area and Fire Weather Zone 202 White River Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta Basin and Fire Weather Zone 487 Book Cliffs. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will be favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ207-111100- /O.CON.KGJT.FW.W.0007.210411T1800Z-210412T0200Z/ Southwest Colorado Lower Forecast Area- 216 PM MDT Sat Apr 10 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 207... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will become favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ295-111100- /O.CON.KGJT.FW.W.0007.210411T1800Z-210412T0200Z/ Southwest Colorado Upper East Forecast Area- 216 PM MDT Sat Apr 10 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Conditions will become favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
132 WWUS85 KGJT 110255 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 855 PM MDT Sat Apr 10 2021 COZ200-202-UTZ486-487-110400- /O.EXP.KGJT.FW.W.0006.000000T0000Z-210411T0300Z/ Little Snake Forecast Area-White River Forecast Area- Eastern Uinta Basin-Book Cliffs- 855 PM MDT Sat Apr 10 2021 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, 486, AND 487... Winds have dropped below critical thresholds with humidity beginning to recover. Some breezy conditions will continue but relative humidity is on the rise. The threat for critical fire weather conditions today has ended so will allow the Red Flag Warning to expire at 9 pm MDT. $$ COZ207-111100- /O.CON.KGJT.FW.W.0007.210411T1800Z-210412T0200Z/ Southwest Colorado Lower Forecast Area- 855 PM MDT Sat Apr 10 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 207... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will become favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ295-111100- /O.CON.KGJT.FW.W.0007.210411T1800Z-210412T0200Z/ Southwest Colorado Upper East Forecast Area- 855 PM MDT Sat Apr 10 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Conditions will become favorable for rapid ignition and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 9, 11:57 AM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 9, 11:57 AM MDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1157 AM MDT Fri Apr 9 2021
.SHORT TERM...(Today through Saturday)
Issued at 149 AM MDT Fri Apr 9 2021
A surface cold front, currently draped along or just north of the
I-70 corridor, will continue rippling through the complex terrain
across the Western Slope, reaching southwest Colorado by sunrise.
As a result, northwest flow and cooler temperatures will blanket
the region shortly after daybreak. Light snow showers may continue
in post frontal flow across the Elkhead and Park Ranges through
morning hours, dissipating shortly after noon. Post-frontal flow
will also favor strong winds developing across southwestern
Colorado this afternoon, returning the concern for fire weather
where fuels are critical, yet again.
High temperatures will run roughly ten degrees cooler today, in
comparison to Thursday. Clear skies will dominate the region, with
the exception of the Upper Yampa River Basin and northern
mountains, where low clouds will linger into evening hours. The
entire area clears out late tonight, which sets the stage for
another brisk morning and lows dipping back below freezing. Went
ahead and upgraded the Freeze Watch to a Warning for the Central
Gunnison and Uncompahgre River Basins, where guidance has
continuously indicated overnight lows of 28 to 30 degrees across
these sensitive areas.
In general, Saturday will be a transitional period before, yet
another system dips into the region. Pressure gradients tighten
aloft, especially across the northern tier of the CWA due to the
approaching trough. As a result, fire weather concerns redevelop
again, focusing over northwest Colorado Saturday afternoon.
Otherwise, temperatures rebound back up 5 to 10 degrees as warm
air filters back into the region, pushing the cold post-frontal
air mass eastward.
.LONG TERM...(Saturday night through Thursday)
Issued at 149 AM MDT Fri Apr 9 2021
On Sunday, a shortwave trough will track over Wyoming and pass just
north of the forecast area, which will keep the tight pressure
gradient over the region resulting in strong gusty winds. Another
thing that may enhance the winds will be a cold front pushing in
from the north. Like the previous systems we have been dealing with
lately the air mass will be dry so fire weather is a concern yet
again. Not much precipitation is expected from this shortwave. The
timing of the front across northeast Utah and northern Colorado
might cool temperatures otherwise the rest of the area will see
highs similar to Saturday. Low temperatures on Monday morning could
reach subfreezing in some of the lower valleys.
The forecast gets a bit more complex for early next week. The latest
guidance is still trending towards a longer-duration late-winter
weather event. The sharp trough that dives into the Great Basin late
Monday stalls and cuts off somewhere over western Utah/eastern
Nevada, directing southwesterly flow over much of the region through
midweek. Several reinforcing rounds of energy and Pacific moisture
pivot around this low, resulting in a notable precipitation event
especially over the higher terrain. QPF values have increased
significantly, which means more ensembles are trending wetter.
Forecast confidence decreases dramatically beyond Thursday, as
models still disagree with regard to how this cutoff storm system
pulls out of the region and or interacts with waves undercutting the
ridge.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1153 AM MDT Fri Apr 9 2021
Winds across the region have shown a general lowering trend
compared to the frontal passage winds earlier this morning. As we
warm some mixing will bring winds back up with gust in the 20 to
30 mph range through sunset before clearing skies quickly decouple
the winds from aloft. Otherwise VFR conditions will persist over
the next 24 hours.
&&
.FIRE WEATHER...
Issued at 149 AM MDT Fri Apr 9 2021
Red Flag conditions will redevelop across southwest Colorado this
afternoon in the wake of this morning's cold front where wind
gusts up to 35 mph will likely persist through evening hours. No
changes have been made with current Red Flag Warnings going into
effect this afternoon for zones 207 and 295 below 8000 feet.
Warming temperatures and deep mixing will return on Saturday,
which will lead to localized areas of critical fire weather
conditions across much of the area. However, the next disturbance
approaching the area from the northwest will start to tighten the
pressure gradient to the north and allow winds to increase across
the NE Utah and NW Colorado. Deep mixing will transport these
strong winds down to the surface Saturday afternoon, increasing
the concern for widespread critical fire weather conditions in
these areas. Therefore, have included a Fire Weather Watch for
zones 200 and 202 for Saturday. Current guidance shifts the region
of concern southward on Sunday, with potential of red flag
conditions returning for portions of east- central Utah and
southwest to west- central Colorado.
The dry and windy pattern finally looks to end by mid next week
as a system approaches with models hinting at cooler and unsettled
conditions.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Freeze Warning from midnight tonight to 9 AM MDT Saturday for
COZ011.
Red Flag Warning until 9 PM MDT this evening for COZ207-295.
Fire Weather Watch from Saturday afternoon through Saturday
evening for COZ200-202.
UT...None.
&&
SHORT TERM...ERW
LONG TERM...KJS
AVIATION...TGJT
FIRE WEATHER...TGJTHazardous weather outlook, Apr 9, 3:38 AM MDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 338 AM MDT Fri Apr 9 2021 COZ001>014-017>023-UTZ022>025-027>029-100945- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 338 AM MDT Fri Apr 9 2021 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Gusty winds in post-frontal flow, along with low humidities and dry fuels, will create critical fire weather conditions this afternoon across southwestern Colorado. Thus, a Red Flag Warning remains in effect across this region until early evening. Snow showers may linger across the northern mountains through late morning hours, though little accumulation is expected. Clearing skies tonight will allow lows to dip back below freezing. A Freeze Warning is in effect for the Central Gunnison and Uncompahgre River Basins, where crop-sensitive areas will see subfreezing temperatures. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Fire weather concerns may return across northwest Colorado ahead of the next system Saturday afternoon. Focus of critical fire weather drifts southward on Sunday as the system dips into the forecast area. The dry and windy pattern finally looks to end by mid next week as a system approaches with models hinting at cooler and unsettled conditions through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:40 AM MDT | Freeze Warning | GJT | Delta, Gunnison, Mesa, Montrose | 31 hr |
| Apr 9, 1:48 AM MDT | Fire Weather Watch | GJT | Moffat, Rio Blanco | 12 hr |
Nearby
Red Flag Warnings in Utah, 2021Red Flag Warnings in Colorado, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.